Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 127, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 16, 2009, 10:33 PM CDT for Clay County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2009, 10:33 PM CDT (03:33 UTC)
- Expired
- Jul 16, 2009, 11:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Clay County, IL
The radar
The Evansville,IN radar (KVWX), 86 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 8:32 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 16, 8:32 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 832 PM CDT THU JUL 16 2009 .DISCUSSION... ISSUED 832 PM CDT THU JUL 16 2009 CURRENT FORECAST APPEARS IN GOOD SHAPE AND DO NOT ANTICIPATE ANY SIGNIFICANT CHANGES. COLD FRONT MOVING INTO THE NORTHWESTWERN PARTS OF THE FORECAST AREA...WITH ATTENDING UPPER SHORTWAVE NOW APPROACHING THE MISSISSIPPI RIVER. DOWNSTREAM OF THESE FEATURES SCATTERED CONVECTION CONTINUES TO BUBBLE UP...WITH SOME STRONG WINDS POSSIBLE IN THE STRONGER CORES. EVEN THIS SMALL THREAT SHOULD WANE AS THE AIRMASS STABILIZES WITH SUNSET. AT THIS TIME...IT APPEARS THAT THE SCATTERED NATURE OF THE STORMS WILL PRECLUDE THE NEED FOR LIKELY POPS...BUT WILL MONITOR. 04 && .AVIATION... ISSUED 615 PM CDT THU JUL 16 2009 CD FNT EXTDG ALG LN ORD-GBG-EOK AT 23Z WL CONT MOVG SEWD AND MOV THRU ALL THE CNTL IL TAF SITES BY 06Z FRI. VSBL STLT LOOPS SHOW 5K FT CU NR AND N OF THE PIA/BMI AREAS...INDICATING SLGTLY DEEPER LOW LVL MSTR THAN AREAS FURTHER S. SCT TSTMS HAVE ALREADY DVLPD ALG CD FNT SO WL INCLD A TEMPO FOR TSRA FOR 2-3 HRS PRIOR TO FROPA AT PIA/BMI. WITH LOW LVL MSTR NOT QUITE AS FVBL SPI-DEC-CMI AND SHORT TERM MDL SIMULATED RADAR REFLECTIVITIES NOT AS WDSPRD...WL JUST HAVE VCTS FOR THOSE SITES. EXPCT NWLY SFC WNDS ARND 10 KT AFT FROPA... INCRSG TO 13-18 KT AFT 15Z FRI. RATHER DEEP CYCLONIC FLOW REGIME WL DVLP ACRS IL UNDER COOLG TEMPS ALF FRI...SO SCT-BKN VFR CU A GOOD BET AFT 19Z FRI. SOME CHC FOR SHWRS IN THE N TWD THE END OF THE PD BUT WL NOT MENTION FOR NOW UNTIL THE QUESTION OF COVERAGE BECOMES BETTER DEFINED. 04 && .PREV DISCUSSION... ISSUED 257 PM CDT THU JUL 16 2009 AN UNSEASONABLY COOL PERIOD FOR MID JULY IS IN STORE...AS CANADIAN HIGH PRESSURE SETTLES SOUTH AND EAST INTO THE MID MISSISSIPPI VALLEY OVER THE NEXT FEW DAYS. THE OCCLUDED LOW PRESSURE SYSTEM OVER ONTARIO CANADA AND THE NE STATES WILL HELP TO KEEP THE WEATHER PATTERN NEARLY STATIONARY UNTIL EARLY NEXT WEEK...WITH A TROUGH IN THE EASTERN STATES...AND A RIDGE IN THE WEST. WE WILL BE UNDER NORTHWEST FLOW...WHICH TYPICALLY LENDS TO ISOLATED AFTERNOON SHOWER ACTIVITY DUE TO WEAK SHORTWAVES DURING PEAK HEATING. THE PATTERN CHANGER WILL BE A LONG WAVE TROUGH THAT IS EXPECTED TO MOVE SOUTH OUT OF CANADA INTO THE UPPER MIDWEST BY WED...BREAKING DOWN THE RIDGE IN THE CENTRAL STATES AND SETTING UP A RIDGE/TROUGH/RIDGE UPPER PATTERN IN THE LOWER 48. THE MODELS ARE IN RELATIVE AGREEMENT ON THE SYNOPTIC SCALE FEATURES OVER THE NEXT 3-5 DAYS. HOWEVER...MESOSCALE PROCESSES WILL DOMINATE THE CHANCES FOR PRECIP OVER THE NEXT FEW DAYS...WHICH THE MODELS RARELY HANDLE WELL. PERSISTENCE SEEMS TO MATCH RELATIVELY WELL WITH THE LATEST SYNOPTIC GUIDANCE...BUT WILL ADJUST FOR ANY SMALL SCALE FEATURES THAT APPEAR IN THE SHORT TERM. SHORT TERM...TONIGHT THROUGH SUNDAY. A WEAKENING MCV IS STILL APPROACHING OUR WESTERN CWA THIS AFTERNOON. THIS WAVE IS EXPECTED TO MOVE ACROSS C IL LATE THIS AFTERNOON AND TONIGHT. BASED ON SATELLITE TRENDS...THINK THE WAVE WILL REMAIN ACTIVE AS IT REACHES OUR CWA. WILL KEEP LOW CHANCE POPS EVERYWHERE...BUT TREND IN LOWER POPS NW OF THE IL RIVER AFTER MIDNIGHT. BY FRIDAY MORNING...4KM WRF OUTPUT INDICATES A FEW SHOWERS MAY STILL BE LINGERING IN OUR SE AREA. WILL KEEP SCHC POPS THERE FRI MORN. DURING THE AFTERNOON...THE UPPER TROUGH AXIS AND COLD POOL WILL DROP SE ACROSS C IL...HELPING TO TRIGGER...A FEW SHOWERS. WILL KEEP SCHC POPS IN THE N FOR THE AFTERNOON. THE UPPER TROUGH WILL SLIDE JUST EAST OF IL FOR SAT AND SUN... PUTTING OUR AREA IN NW FLOW...AND UNDER AN UNSEASONABLY COOL AIRMASS. CU FIELDS ARE LIKELY TO DEVELOP DURING AFTN HEATING...WITH A STRAY SHOWER OR TWO NOT OUT OF THE QUESTION...ESPECIALLY ON SAT. WILL KEEP THE SLIGHT CHC POPS SAT AFTN IN THE N HALF. WE HAVE KEPT THE DRY FORECAST FOR SUNDAY AFTN FOR NOW...BUT WOULD NOT BE SURPRISED TO SEE A LOW POP INTRODUCED AS WE HEAD INTO THE WEEKEND. WEEKEND TEMPS WILL COME CLOSE TO RECORD LOWS AND RECORD COOL HIGH TEMPS FOR THIS TIME OF YEAR. WILL NOT BE FORECASTING RECORDS...BUT WE WILL BE IN THE BALLPARK. LONG TERM...MONDAY THROUGH THURSDAY. THE NEXT UPPER TROUGH MOVING INTO THE UPPER MIDWEST WILL START A SLOW WARM UP FOR OUR AREA FROM MONDAY THROUGH THURSDAY. WE SHOULD SEE HIGH TEMPS CLIMB A FEW DEGREES EACH DAY...WITH HIGHS IN THE LOW 80S AGAIN BY WED. ALONG WITH THE MORE WESTERLY FLOW WILL COME AN INCREASED CHANCE OF SHOWERS AND A FEW STORMS BY LATE TUESDAY AFTERNOON AND TUESDAY NIGHT IN OUR NW ZONES. HAVE INTRODUCED CHC POPS FOR AREAS NW OF THE IL RIVER TUE NIGHT...AND KEPT THEM FOR WED...WHILE EXPANDING THE SLIGHT CHC POPS DOWN TO I-70. CONTINUED WITH S CHC POPS ON WED NIGHT IN MOST AREAS AS WELL...DUE TO THE UPPER TROUGH BEING ALMOST DIRECTLY OVER OUR CWA BY WED NIGHT. MODEL DIFFS FOR THURS...BUT GENERAL TREND SHOWS A SECONDARY FRONT MAY DROP SE IN THE NW FLOW. THE ECMWF SHOWS DRY. WILL KEEP THINGS DRY THAT FAR OUT FOR NOW. SHIMON && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 16, 2:56 PM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 256 PM CDT THU JUL 16 2009 ILZ027>031-036>038-040>057-061>063-066>068-071>073-171200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 256 PM CDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT...AS A COLD FRONT MOVES ACROSS THE AREA. THESE ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 11:16 PM CDT | Flash Flood Warning | ILX | Clay, Richland | 5 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.